MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 3.5MM MINI FULL RAD PLUS 5PK; ATHROSCOPIC SHAVER SYSTEM BLADE

MEDOS INTERNATIONAL SARL 3.5MM MINI FULL RAD PLUS 5PK; ATHROSCOPIC SHAVER SYSTEM BLADE
Catalog Number 283609
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The expiration date is not currently available.
 
Event or Problem Description
I need to advise of a broken mitek shaver blade that was used in this hospital on friday last.The list was late afternoon, hence only reporting today remnants of neither of the items was retained.After discussion with the surgeon it transpires that he was using them to burr bone so this may have contributed to the problems this complaint is for one of the codes is (b)(4) full radius blade plus lot m1311033 - this broke off at the plastic interface,.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device is not available for physical evaluation, hence, the complaint cannot be confirmed.Given the information provided we cannot discern a definitive root cause for the reported failure.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Event or Problem Description
Additional information received from affiliate on 19june2018: reportedly there was a ten to fifteen (10-15) minute delay while the dwarf was retrieved and the shaver swapped.There was no other patient consequences or impact to the user.The case was completed; the surgeon used a different burr that was readily available.The failure was noted the day after the case was completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is not currently available.Corrected data: initial alert date should have been 4/27/2018, not 4/30/2018.

Brand Name
3.5MM MINI FULL RAD PLUS 5PK
Common Device Name
ATHROSCOPIC SHAVER SYSTEM BLADE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle 2400
CH  2400
MDR Report Key7544047
Report Number1221934-2018-50842
Device Sequence Number19116161
Product Code HRX
UDI-Device Identifier10886705027255
UDI-Public10886705027255
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number283609
Device Lot NumberM1311033
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2018
Supplement Date Received by Manufacturer06/19/2018
11/26/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date10/25/2018
11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1